Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
Venlafaxine making me feel so sick(13 Posts)
ive been on this for a few months, tried different dosages, on a low dose now as attempted to come off it to start a new one. But as things happened that I found hard, Xmas, cc leaving, moving house etc I was advised to stay on what I'm on for now.
However I feel so sick after taking it, really close to being sick. Get the shakes, dizziness and watery mouth. It's horrible. Is this normal with venlafine? I don't know if it's become psychological as I've od'd on it a while back and was quite sick. I can't carry on taking it anymore, even the thought of taking it, urgh! Trouble I'd I'm finding things tough right now, having lots of anxiety attacks and horrible thoughts.
I have had nausea on starting this drug and on increasing dose, but this has stopped now. Are you taking it with food, as if not this can make the sickness worse ? If you are having trouble coming off it because of withdrawal effects. I have heard of people instead going onto another SSRI drug for a while, and then gradually coming off that.
Ps, diazepam seemed to work well for me as a short term measure in reducing panic and nausea, if your doctor would prescribe this just to break the cycle of anxiety and nausea for you.
The other thing is are you on the standard or modified release version of the drug? Modified (slow) release has fewer side effects.
I am sorry you have it so hard. Yes venlafaxien made me feel terribly sick. It did go after a few weeks thofugh but I had to lie down after taking it for a while because of the dizziness and sickness. Worst thing though was lack of appetite. I ally couldn't eat anything - eating seemed really distasteful. I went days just drinking weak tea. Which was worrying.
It seems as if you have been on it a while, so perhaps if it is still so bad it is probably worth trying another. What does your dr think?
Also, one thing which really worried me when I was reading about this med was that coming off them would be difficult, brain zaps etc. just to reassure I was on a very high dose and I came off them rather quickly and had no side effects or withdrawal at all. Which may just be personal luck but I was very scared that I would suffer. I have been off them some time now, found that they did work very well in making me feel better.
Sorry about so many mistakes in the first post! Can't do anything right at the moment, finding simple things hard. I really don't think I can take any more venlafaxine, when I think of the tablets my stomach starts churning. The nausea lasts for ages and I feel spaced out and ill. Think I'll cope using diazepam for a bit until I see my cpn in 2 weeks, she knows I want to change AD's. I just feel I'm letting them down as ad's don't seem to work with me.
Couldn't sleep last night, and all I want to do is sleep today, but I can't.
Would you not be able to see the nurse any sooner than 2 weeks? I think it would be good to get something else.
The feeling is very horrible - that horrible spaciness. But it did go after a few weeks with me, for it to have lingered this long probably means the tablets are not for you.
You are not letting anyone down, the meds may not be right for you. It's trial and error to find what works for Each person. When I first started taking venlafaxine, I took it in the evening which meant that I was side effect free in the day and was able to eat normally, although this doesn't work for everyone. If its really bad you should contact whoever prescribed it straightaway, , don't feel you have to wait 2 weeks.
Be very careful coming off them! I got very bad side effects if I even missed a tablet when I was on them, pins and needles in my face, weird electric shock feelings in my brain and feeling very faint. My urge to self harm also increased dramatically and I would have "black out" periods where I couldn't remember what I had done.
I know not everyone gets these effects but please, please be careful in case you are one of the ones that do. Try and see a doctor soon so you can do this safely
Don't feel you have let anyone down - I know it is a stupid thing to say to anyone but don't berate yourself. You deserve to get treatment for how you feel and it's not your fault that these tablets don't work.
And if you do feel bad when you are coming off them don't suffer on your own - di you have a number for your psn?
I am reluctant to tell cpn as I halved the dose myself to see if that helped. I know it's not clever to do that. I've just eaten so going to take one now. I've tried morning and night, I will definitely be changing otherwise its going to put me off meds for life. Hope I don't feel really awful, maybe I need to stick to the same time every day, struggling with this though!
It's not the best idea no but hopefully your cpn knows you well enough to know that she should make you feel bad by telling you off! And at least if you tell her she won't just give you a half dose tablet and tell you to try that. If you are still feeling as spacey and sick as I did when I first took them I don't blame you for wanting to change them., It is a very strange feeling indeed.
Feeling so crap. Everything's getting me down. Weather, being single, not coping as a mum. Just got my mum round and my dd's so much happier, they're playing together, I find even that hard. Got no energy, motivation and feel like crying. All I'm doing is going round in circles, not getting anywhere, feel like there's no point.
Hi there are lots of AD's out there. I saw the psychiatrist recently and she didn't even suggest venlaflaxine (was on it until 2yrs ago) due to so many people suffereing side effects from it! Definitely worth asking to try one that has less side effects. I spent 30mins with the psych discussing all the meds - she gave me a choice of 3 and all the leaflets to read about them. She recommends sertraline as useful and it also is meant to energise she said so should be taken in the morning not at night - which was useful to know for me as I am so flat right now. I hope you can tell them teh medicaiton is nto suiting you and you want to try one with less side effects.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.